Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 17, 2012, 2:43 PM CST. It took effect at Jan 17, 2012, 8:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 2:43 PM CST (20:43 UTC)
- In effect from
- Jan 17, 2012, 8:00 PM CST
- Expired
- Jan 18, 2012, 9:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
884 WHUS74 KCRP 172043 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 243 PM CST TUE JAN 17 2012 ...BRIEF PERIOD OF STRONG NORTHERLY WINDS BEHIND COLD FRONT TONIGHT... .A COLD FRONT PUSHING THROUGH CENTRAL AND SOUTH TEXAS WILL MOVE OFFSHORE THIS EVENING. A PERIOD OF STRONG NORTHERLY WINDS IS EXPECTED BEHIND THE FRONT OVERNIGHT TONIGHT. THE FRONT WILL QUICKLY EXIT THE AREA ALLOWING WINDS TO DECREASE WEDNESDAY MORNING. GMZ230-235-250-255-270-275-180445- /O.NEW.KCRP.SC.Y.0005.120118T0200Z-120118T1500Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 243 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST WEDNESDAY. * WINDS AND WAVES: NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS BRIEFLY TO 30 KNOTS ARE EXPECTED. WINDS WILL QUICKLY DECREASE TO 15 TO 20 KNOTS EARLY WEDNESDAY MORNING IN THE BAYS...AND BY MID MORNING IN NEARSHORE AND OFFSHORE AREAS. WAVES WILL INCREASE TO 5 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZ
2 follow-up statements
106 WHUS74 KCRP 180231 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 831 PM CST TUE JAN 17 2012 ...BRIEF PERIOD OF STRONG NORTHERLY WINDS BEHIND COLD FRONT TONIGHT... .A COLD FRONT WILL MOVE OFFSHORE THIS EVENING. A PERIOD OF STRONG NORTHERLY WINDS IS EXPECTED BEHIND THE FRONT OVERNIGHT. THE FRONT WILL QUICKLY EXIT THE AREA ALLOWING WINDS TO DECREASE WEDNESDAY MORNING. GMZ230-235-250-255-270-275-181100- /O.CON.KCRP.SC.Y.0005.000000T0000Z-120118T1500Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 831 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS AND WAVES: NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS BRIEFLY TO 30 KNOTS ARE EXPECTED. WINDS WILL QUICKLY DECREASE TO 15 TO 20 KNOTS EARLY WEDNESDAY MORNING IN THE BAYS...AND BY MID MORNING IN NEARSHORE AND OFFSHORE AREAS. WAVES WILL INCREASE TO 5 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TE
916 WHUS74 KCRP 180931 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 331 AM CST WED JAN 18 2012 ...STRONG NORTHERLY WINDS PERSIST EARLY WEDNESDAY MORNING... .STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THIS MORNING IN WAKE OF LAST NIGHT'S FRONTAL PASSAGE. WIND SPEEDS WILL BEGIN TO DECREASE BY LATE MORNING AS HIGH PRESSURE SETTLES INTO THE REGION. GMZ230-235-250-255-270-275-181500- /O.CON.KCRP.SC.Y.0005.000000T0000Z-120118T1500Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 331 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND WAVES: NORTH WINDS OF 20 TO 25 KNOTS. WINDS WILL QUICKLY DECREASE TO 5 TO 10 KNOTS BY LATE MORNING. 5 TO 7 FOOT WAVES ACROSS THE OFFSHORE WATERS WILL BEGIN TO SUBSIDE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 11:37 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 17, 11:37 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1137 AM CST TUE JAN 17 2012 .DISCUSSION...UPDATED FOR 18Z AVIATION. && .AVIATION...A COLD FRONT IS ADVANCING TOWARD THE FORECAST AREA AND WILL MOVE THROUGH THIS AFTERNOON. WINDS AHEAD OF THE FRONT WILL SHIFT TO THE WEST AND NORTH AND NORTHWEST BUT REMAIN LIGHT. AS THE FRONT PASSES THROUGH WINDS INCREASE OUT OF THE NORTH THROUGH THE EVENING HOURS THEN GRADUALLY DECREASE OVERNIGHT. A BKN TO OVC MVFR DECK CURRENTLY EXISTS ACROSS EASTERN SITES. THINK ALI...AND EVENTUALLY CRP WILL SCATTER FOR A TIME THIS AFTERNOON AHEAD OF THE FRONT. WITH VCT REMAINING MVFR UNTIL FRONTAL PASSAGE LATE AFTERNOON. LRD IS TOUGH TO FIGURE OUT AS CURRENT IFR CIGS ARE NOT INDICATED WELL ON SATELLITE IMAGERY. A PATCH OF THICKER CLOUDS IS DISSIPATING AND SHIFTING SOUTH...SO EXPECT CIGS TO INCREASE THERE WITHIN THE HOUR. VFR CONDITIONS ARE EXPECTED OVERNIGHT AND INTO WEDNESDAY. && .PREV DISCUSSION... /ISSUED 1025 AM CST TUE JAN 17 2012/ DISCUSSION...COLD FRONT IS PROGRESSING THROUGH NORTH AND CENTRAL TEXAS LATE THIS MORNING. THE FRONT IS CURRENTLY NORTH OF AUSTIN AND SHOULD BE GETTING INTO THE FORECAST AREA BY 2 TO 3 PM. HAVE UPDATED WIND FORECAST TO INDICATE THIS SLIGHTLY QUICKER TIMING OF THE FRONT AND A BIT STRONGER WINDS WITH THE FRONTAL PASSAGE. EXPECT THE FRONT TO BE THROUGH CORPUS BY AROUND 6PM. A PRE FRONTAL TROUGH MOVING THROUGH CURRENTLY WILL SHIFT WINDS FOR MOST AREAS TO THE WEST OR NORTHWEST LATE MORNING AND EARLY AFTERNOON. WITH STRONG CAP EXPECTED LITLE IN THE WAY OF PRECIP THIS AFTERNOON. PREV DISCUSSION... /ISSUED 341 AM CST TUE JAN 17 2012/ SHORT TERM (TODAY THROUGH WEDNESDAY)...FOG IS HAVING A HARD TIME DEVELOPING SO FAR THIS MORNING WITH SOUTHERLY WINDS ABOVE 10KTS IN MOST LOCATIONS. IN ADDITION...LOW STRATUS DECK HOLDING STRONG ACROSS EASTERN HALF OF THE REGION. DO EXPECT SOME PATCHY FOG TO DEVELOP WITH WINDS RELAXING CLOSER TO SUNRISE. OUT WEST...HIGH CLOUDS MOVING OVER HEAD WITH LESS WIND...THUS EXPECT THE ONSET OF LOWER VISIBILITIES SOON. THE ADVERTISED COLD FRONT IS MOVING THROUGH THE TEXAS PANHANDLE AT THIS HOUR AND WILL BE HEADED INTO NORTH TEXAS SOON. WIND DIRECTION SHOULD SHIFT AHEAD OF THE BOUNDARY THIS AFTERNOON ACROSS THE NORTH AND WEST...WITH THE ACTUAL FRONT PUSHING THROUGH SOUTH TEXAS LATE THIS EVENING. THUS...ANOTHER WARM DAY IS ON TAP AHEAD OF THE FRONTAL BOUNDARY. MOISTURE DEPTH REMAINS VERY LIMITED AHEAD OF THE FRONT THIS AFTERNOON AND WITH 850MB WINDS OUT OF THE WEST/SOUTHWEST...A DECENT CAP WILL LIKELY PREVENT SHOWER DEVELOPMENT. HOWEVER...WILL KEEP SLIGHT CHANCE MENTIONED FOR AREAS EAST OF HIGHWAY 281 FOR STRAY SHOWERS THAT DEVELOP ALONG THE FRONTAL PASSAGE. THE BEST CHANCE WILL BE OVER THE COASTAL WATERS AS THE BOUNDARY MOVES THROUGH. SLIGHTLY COOLER AND DRIER AIR WILL THEN PUSH INTO THE REGION OVERNIGHT AS HIGH PRESSURE BUILDS DOWN INTO THE STATE. THIS WILL BRING NOTICEABLY COOLER TEMPERATURES FOR WEDNESDAY MORNING AND AFTERNOON. HOWEVER...THE COOL DOWN WILL NOT LAST LONG AS NORTHERLY WINDS WEAKEN AND TURN MORE ONSHORE BY WEDNESDAY NIGHT. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A MOSTLY ZONAL FLOW IS EXPECTED THROUGH SATURDAY ACROSS MUCH OF THE COUNTRY. THIS WL MAINTAIN RELATIVELY TRANQUIL CONDITIONS ACROSS SOUTH TX THROUGH SATURDAY. AFTER A BRIEF COOL DOWN ON WED NIGHT...ABOVE NORMAL TEMPERATURES ARE EXPECTED AS THE FLOW QUICKLY BECOMES SOUTHERLY ON THURSDAY. A WK FRONT IS EXPECTED TO WASH OUT ACROSS THE CWA ON SATURDAY WITH LITTLE FANFARE. INCREASING GULF MOISTURE WL TRANSLATE INTO ABUNDANT OVERNIGHT AND MORNING CLOUDS ALONG WITH AREAS OF FOG THROUGH SATURDAY. THE MODELS CONTINUE TO OFFER VARIANCES IN THE FCST FOR SUNDAY AND MONDAY. THE MAIN DIFFERENCE IS THE TIMING..STRENGTH AND POSITION OF A SRN STREAM S/WV APPROACHING FROM THE BAJA RGN. FOR NOW...WL OPT TO CARRY SLIGHT CHC POPS FOR THE SUN NIGHT-MON NIGHT TIME-FRAME DUE TO THIS S/WV AND THE RESULTING OMEGA AND MOISTURE TRANSPORT ACROSS THE CWA. THE TIMING OF THE ASSCTD PACIFIC COLD FRONT ALSO CONTINUES TO BE PROBLEMATIC. FOR NOW...WL OPT FOR THE LATEST GFS SOLN WHICH PROGS THE FRONT PUSHING THROUGH THE CWA MON AFTN/EVE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 82 47 63 46 76 / 10 10 10 0 0 VICTORIA 78 41 61 41 74 / 20 10 0 0 0 LAREDO 81 47 64 49 76 / 0 0 0 0 0 ALICE 82 47 64 45 77 / 10 10 0 0 0 ROCKPORT 75 46 60 48 69 / 10 10 0 0 0 COTULLA 80 42 63 42 76 / 10 0 0 0 0 KINGSVILLE 83 47 64 45 77 / 10 10 10 0 0 NAVY CORPUS 77 49 61 50 71 / 10 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM JR/76...LONG TERM
Hazardous weather outlook, Jan 17, 5:41 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 541 AM CST TUE JAN 17 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 541 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT IN WAKE OF COLD FRONT THAT WILL MOVE THROUGH LATE THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/MB
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.